Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 97, NWS Hastings, NE

May 23, 2016Howard County, Merrick County, Nance County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 23, 2016, 6:11 PM CDT for Howard County, Merrick County, Nance County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2016, 6:11 PM CDT (23:11 UTC)
Expired
May 23, 2016, 7:00 PM CDT
In force
49 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Howard County, NE, Merrick County, NE, Nance County, NE

The radar

The Grand Island radar (KUEX), 108 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

933 
WUUS53 KGID 232311
SVRGID
NEC093-121-125-240000-
/O.NEW.KGID.SV.W.0097.160523T2311Z-160524T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
611 PM CDT MON MAY 23 2016

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HOWARD COUNTY IN CENTRAL NEBRASKA...
  WESTERN NANCE COUNTY IN CENTRAL NEBRASKA...
  NORTHWESTERN MERRICK COUNTY IN CENTRAL NEBRASKA...

* UNTIL 700 PM CDT

* AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PALMER...OR 19
  MILES NORTH OF GRAND ISLAND...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FULLERTON...PALMER AND ARCHER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4124 9783 4109 9835 4124 9846 4148 9800
TIME...MOT...LOC 2311Z 241DEG 20KT 4120 9832 

HAIL...1.25IN
WIND...60MPH
 
$$

BILLINGS WRIGHT
3 follow-up statements
509 
WWUS53 KGID 232331
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
631 PM CDT MON MAY 23 2016

NEC093-232341-
/O.CAN.KGID.SV.W.0097.000000T0000Z-160524T0000Z/
HOWARD NE-
631 PM CDT MON MAY 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWARD COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4124 9783 4111 9829 4133 9829 4148 9800
TIME...MOT...LOC 2331Z 241DEG 20KT 4125 9819 

$$

NEC121-125-240000-
/O.CON.KGID.SV.W.0097.000000T0000Z-160524T0000Z/
NANCE NE-MERRICK NE-
631 PM CDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN NANCE AND NORTHWESTERN MERRICK COUNTIES...

AT 631 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PALMER...OR 24
MILES NORTH OF GRAND ISLAND...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FULLERTON...PALMER AND ARCHER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4124 9783 4111 9829 4133 9829 4148 9800
TIME...MOT...LOC 2331Z 241DEG 20KT 4125 9819 

HAIL...1.25IN
WIND...60MPH
 
$$

BILLINGS WRIGHT
395 
WWUS53 KGID 232351
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
651 PM CDT MON MAY 23 2016

NEC121-125-240000-
/O.CON.KGID.SV.W.0097.000000T0000Z-160524T0000Z/
NANCE NE-MERRICK NE-
651 PM CDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN NANCE AND NORTHWESTERN MERRICK COUNTIES...

AT 650 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF
FULLERTON...OR 29 MILES NORTHEAST OF GRAND ISLAND...MOVING NORTHEAST AT
20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FULLERTON...PALMER AND ARCHER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4124 9783 4111 9829 4133 9829 4148 9800
TIME...MOT...LOC 2350Z 243DEG 18KT 4129 9807 

HAIL...1.25IN
WIND...60MPH
 
$$

BILLINGS WRIGHT
013 
WWUS53 KGID 240000
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
700 PM CDT MON MAY 23 2016

NEC121-125-240009-
/O.EXP.KGID.SV.W.0097.000000T0000Z-160524T0000Z/
NANCE NE-MERRICK NE-
700 PM CDT MON MAY 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN NANCE AND NORTHWESTERN
MERRICK COUNTIES WILL EXPIRE AT 700 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER...THIS
STORM IS STILL CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND GUSTS
CLOSE TO 50 MPH. IT IS BEING MONITORED FOR SIGNS OF REINTENSIFYING.

LAT...LON 4124 9783 4111 9829 4133 9829 4148 9800
TIME...MOT...LOC 2357Z 241DEG 20KT 4129 9807 

$$

HALBLAUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:20 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, May 23, 3:20 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
320 PM CDT MON MAY 23 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 319 PM CDT Mon May 23 2016

Satellite and observations show a band of lower clouds across a
small part of the area this afternoon, with some cirrus for the
east. Surface analysis shows a weak cold front situated north to
south through the forecast area. A few showers and some isolated
thunderstorms are developing.

The NAM, HRRR and a couple of the WRF models indicate there could be
a few isolated to scattered thunderstorms developing during the
afternoon. On the other hand, the GFS and RAP are more robust with
the precipitation across the area. The best chance will be in the
eastern half of the forecast area. Can not rule out the
thunderstorms, but the clouds in the east could slow things down a
little this afternoon. Into the evening hours, an upper level wave
moves into the area and models have thunderstorms developing along
the front. By this evening, the front is expected to drift to the
southeast and the best chance of precipitation during the evening
and overnight will be across north central Kansas and far southern
Nebraska. Some of the thunderstorms may linger into Tuesday morning,
but there could be a little bit of a break during the late morning
hours. Another upper level wave moves into the area on Tuesday.
There is still a few differences in the models. The GFS and the NAM
both bring in some precipitation mid day into the afternoon hours,
but the WRF models are more dry during the afternoon. Have kept some
small POPs.

.LONG TERM...(Tuesday night through Monday)
Issued at 319 PM CDT Mon May 23 2016

Tuesday night there is a developing surface low and cold front
across western Nebraska and Kansas and another upper level wave
moves into the area. Thunderstorms are expected to develop during
the afternoon on the high plains and should move into the area
during the evening and continue into the overnight hours. This looks
to be the best chance for some thunderstorms. A few of the
thunderstorms will linger into the morning hours Wednesday, but with
another weak wave that moves into the area there is still a chance
for thunderstorms during the afternoon.

Models continue to show a couple of weak upper level waves that move
through the area Wednesday night. There are spotty areas of QPF
across the area and there is a chance for some thunderstorms. By
Thursday afternoon the ECMWF and GFS both have a cold front moving
into the area with the upper low approaching. Thunderstorms are
expected to develop in the vicinity of the front during the
afternoon. The upper low moves into the area Thursday night and
there is another good chance for thunderstorms.

The models have a few differences for Friday and beyond. The GFS is
faster to move the upper low out of the area than the ECMWF, but
there continue to be several upper level waves that move through the
area. Each wave has the potential to bring some thunderstorms, but
it will depend on the timing of the waves and what happens to the
surface front that tends to linger, getting stronger and weaker at
different times. Have kept chances for thunderstorms in through the
period, but it will not be raining all the time. It is just hard to
define just when there will be something going on.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Tuesday afternoon)
Issued at 1212 PM CDT Mon May 23 2016

Low clouds have moved into the KGRI terminal this afternoon and
should linger for a few hours. The main questions will be if and
when there will be shower and thunderstorm activity this afternoon
and into the overnight hours. Have tried to hit the best times for
activity, but there are still a few questions on exactly when and
where there will be development.

&&

.GID Watches/Warnings/Advisories...
NE...None.
KS...None.
&&

SHORT TERM...JCB
LONG TERM...JCB
AVIATION...JCB
Hazardous weather outlook, May 23, 3:32 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
332 PM CDT MON MAY 23 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
332 PM CDT MON MAY 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE INTO TONIGHT. SEVERE THUNDERSTORMS ARE
POSSIBLE...ESPECIALLY SOUTHEAST OF A LINE FROM OSCEOLA TO HASTINGS
NEBRASKA TO PHILLIPSBURG KANSAS. HAIL TO THE SIZE OF QUARTERS AND
DAMAGING WIND GUSTS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THESE
STORMS WILL LIKELY PRODUCE HAIL AROUND THE SIZE OF GOLF BALLS AND
DAMAGING WINDS. THERE WILL ALSO BE THE THREAT FOR ISOLATED
TORNADOES.

THERE ARE CHANCES FOR THUNDERSTORMS EVERY DAY BEYOND TUESDAY.
HOWEVER...THERE IS TOO MUCH UNCERTAINTY TO DETERMINE ADDITIONAL
POTENTIAL FOR SEVERE STORMS WITH ANY CONFIDENCE AT THIS TIME.
ADDITIONALLY...IF THUNDERSTORMS REPEATEDLY OCCUR IN SOME
AREAS...FLOODING WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 23, 4:24 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
424 PM CDT MON MAY 23 2016

NEZ046-060-061-072-073-082-083-232300-
SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...LOUP CITY...SHERMAN RESERVOIR...
LITCHFIELD...LEXINGTON...COZAD...WILLOW ISLAND...GOTHENBURG...
KEARNEY...ELWOOD...JOHNSON LAKE...HOLDREGE...CAMBRIDGE...
ARAPAHOE...OXFORD...BEAVER CITY...HOLLINGER...ALMA...ORLEANS
424 PM CDT MON MAY 23 2016

...BRIEF LANDSPOUT TORNADOES POSSIBLE IN ASSOCIATION WITH LINE OF
THUNDERSTORMS/TOWERING CUMULUS CLOUDS ACROSS
SHERMAN...DAWSON...BUFFALO...GOSPER...PHELPS...FURNAS... AND HARLAN
COUNTIES...

AT 415PM...DOPPLER RADAR INDICATED A FRONT AND MULTIPLE OUTFLOW
BOUDARIES ARE EXTENDING ACROSS MUCH OF SOUTH CENTRAL NEBRASKA. THE
BOUNDARIES ARE SLOWLY MOVING NORTHWEST. CUMULUS CLOUDS AND SHOWERS
WERE RAPIDLY DEVELOPING ABOVE THESE BOUNDARIES...THIS COULD RESULT
IN A BRIEF WEAK LANDSPOUT TORNADO OR TWO. ONE OF THESE BRIEF
SPIN-UP'S ALREADY OCCURRED BEFORE 3PM NEAR JUNIATA IN ADAMS COUNTY

ALTHOUGH TYPICALLY WEAKER AND SHORTER LIVED THAN TORNADOES
ASSOCIATED WITH ORGANIZED SUPERCELL THUNDERSTORMS...LANDSPOUT
TORNADOES CAN STILL CAUSE INJURY OR MINOR DAMAGE. LANDSPOUTS
DEVELOP AS A SURFACE FRONT OR WIND SHIFT LINE INTERACT WITH A
TOWERING CUMULUS CLOUD OR DEVELOPING THUNDERSTORM. LANDSPOUTS ARE
NOT USUALLY ASSOCIATED WITH A WALL CLOUD AND ARE OFTEN DIFFICULT
TO DETECT WITH WEATHER RADAR.

IF A LANDSPOUT IS SIGHTED...FIRST TAKE ANY NECESSARY TORNADO SAFETY
PRECAUTIONS...AND THEN REPORT THE LANDSPOUT ACTIVITY TO THE NATIONAL
WEATHER SERVICE IN HASTINGS AND LOCAL LAW ENFORCEMENT.

BILLINGS WRIGHT
Special weather statement, May 23, 5:10 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
510 PM CDT MON MAY 23 2016

NEZ047-232245-
HOWARD NE-
510 PM CDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOWARD COUNTY UNTIL 545
PM CDT...

AT 510 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ST. PAUL...OR 19 MILES NORTH OF GRAND ISLAND...MOVING NORTHEAST AT 20
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. PAUL...DANNEBROG...FARWELL AND CUSHING.

LAT...LON 4117 9829 4107 9848 4120 9864 4139 9842
      4140 9829
TIME...MOT...LOC 2210Z 228DEG 17KT 4119 9849

BILLINGS WRIGHT
Special weather statement, May 23, 5:13 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
513 PM CDT MON MAY 23 2016

NEZ063-076-232245-
CLAY NE-HAMILTON NE-
513 PM CDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND
SOUTHWESTERN HAMILTON COUNTIES UNTIL 545 PM CDT...

AT 513 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TRUMBULL...OR 9 MILES NORTHEAST OF HASTINGS...MOVING NORTHEAST AT 25
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARVARD...GILTNER...TRUMBULL AND INLAND.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 320 AND 324.

LAT...LON 4053 9818 4058 9828 4076 9828 4084 9823
      4077 9792
TIME...MOT...LOC 2213Z 212DEG 24KT 4065 9823

BILLINGS WRIGHT
Local storm report, May 23, 5:43 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
543 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             GILTNER                 40.77N 98.15W
05/23/2016  E1.00 INCH       HAMILTON           NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS DIME TO QUARTER SIZE HAIL IN
            GILTNER.

0534 PM     HAIL             GILTNER                 40.77N 98.15W
05/23/2016  E1.00 INCH       HAMILTON           NE   EMERGENCY MNGR

0539 PM     HAIL             GILTNER                 40.77N 98.15W
05/23/2016  E1.75 INCH       HAMILTON           NE   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS GOLF BALL SIZE HAIL IN GILTNER.

&&

REED
Special weather statement, May 23, 5:44 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
544 PM CDT MON MAY 23 2016

NEZ047-232330-
HOWARD NE-
544 PM CDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD COUNTY UNTIL
630 PM CDT...

AT 544 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DANNEBROG...OR 16 MILES NORTHWEST OF GRAND ISLAND...MOVING NORTHEAST AT
15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. PAUL...DANNEBROG AND CUSHING.

LAT...LON 4132 9828 4115 9829 4106 9847 4114 9865
      4139 9842 4139 9839
TIME...MOT...LOC 2244Z 223DEG 12KT 4114 9851

BILLINGS WRIGHT
Local storm report, May 23, 6:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
607 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             3 WSW HARVARD           40.60N 98.15W
05/23/2016  E1.00 INCH       CLAY               NE   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS HAIL UP TO THE SIZE OF QUARTERS 3
            MILES WSW OF HARVARD.

&&

REED

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 2:28 AM CDTSpecial Weather StatementGIDGosper47 min
May 23, 2:41 AM CDTSpecial Weather StatementGIDPhelps49 min
May 23, 5:10 PM CDTSpecial Weather StatementGIDHoward35 min
May 23, 5:13 PM CDTSpecial Weather StatementGIDClay32 min
May 23, 5:20 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton40 min
May 23, 5:44 PM CDTSpecial Weather StatementGIDHoward46 min
May 23, 5:54 PM CDTSevere Thunderstorm WarningGIDClay38 min
May 23, 5:57 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick33 min
May 23, 6:29 PM CDTAreal Flood AdvisoryGIDClay3 hr
May 23, 6:35 PM CDTSpecial Weather StatementGIDMerrick25 min
May 23, 6:36 PM CDTSpecial Weather StatementGIDHamilton24 min
May 23, 6:49 PM CDTSevere Thunderstorm WarningGIDHamilton26 min
May 23, 6:53 PM CDTSevere Thunderstorm WarningGIDFranklin52 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.